MAUDE Adverse Event Report: BAXTER HEALTHCARE - CARTAGO CLEARLINK BLOOD RECIPIENT SET; SET, BLOOD TRANSFUSION

BAXTER HEALTHCARE - CARTAGO CLEARLINK BLOOD RECIPIENT SET; SET, BLOOD TRANSFUSION
Catalog Number 2C8720
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).One single-use device was received for evaluation.Visual inspection revealed a hole in the tubing.The hole appeared to be a pinch.Functional testing including pressure testing and clear passage testing was performed, and failed due to the hole.The reported condition was verified.The cause of the condition was determined to be a manufacturing issue.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
This report summarizes 1 malfunction events.It was reported that a clearlink y-type blood/solution set had a hole midway down the tubing.This was noted during a platelet transfusion, and led to platelets leaking.This event involved a (b)(6) year-old female patient, 105.5 kg.The patient is white and not hispanic/latino.There were no patient consequences.No additional information is available.

Brand Name
CLEARLINK BLOOD RECIPIENT SET
Common Device Name
SET, BLOOD TRANSFUSION
Manufacturer (Section D)
BAXTER HEALTHCARE - CARTAGO
cartago
MDR Report Key8839623
Report Number1416980-2019-04150
Device Sequence Number18897072
Product Code BRZ
UDI-Device Identifier00085412049083
UDI-Public(01)00085412049083
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device No Information
Device Catalogue Number2C8720
Device Lot NumberR18F20021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2019
Initial Report FDA Received Date07/29/2019
Patient Sequence Number1